Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 13, 2020, 11:54 AM CDT for Giles County, Marshall County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2020, 11:54 AM CDT (16:54 UTC)
- Expired
- Sep 13, 2020, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WGUS54 KOHX 131654
FFWOHX
TNC055-117-119-132000-
/O.NEW.KOHX.FF.W.0035.200913T1654Z-200913T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1154 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Giles County in middle Tennessee...
Marshall County in middle Tennessee...
Southeastern Maury County in middle Tennessee...
* Until 300 PM CDT.
* At 1154 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Columbia, Lewisburg, Chapel Hill, Cornersville, Lynnville,
Culleoka, I-65 East Of Columbia, Farmington and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3571 8686 3565 8668 3546 8666 3546 8667
3545 8666 3544 8666 3525 8689 3535 8721
FLASH FLOOD...RADAR INDICATED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 11:15 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 13, 11:15 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1115 AM CDT Sun Sep 13 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Heavy rain continues across the Flash Flood Watch area just ahead of the cold front. Latest CAM guidance does have the convection weakening and moving off to the east over the next few hours, which will bring some much needed relief to many areas especially just southeast of Nashville. Radar estimates between 3 and 5 inches has fallen between an area just east of Brentwood, north of Nolensville, and around the La Vergne area. Southwest Maury County has also come up with the training of heavy showers, and has a radar estimated 3 to 5 inches as well. Light to moderate rain will continue in that impacted area, and across the watch area, and waters will continue to rise due to the lag from runoff. Adjusted pops slightly to line up with CAM guidance, otherwise no major forecast changes. && .AVIATION... 12Z TAF DISCUSSION. MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is on the way for BNA/MQY in the next several hours, while CSV will have to wait until 18z for any activity. Heavier rain will reduce VIS/CIGs to MVFR or IFR at times. Activity will taper off around 00z or a little sooner. Light south winds become northerly/variable this afternoon and evening. MVFR CIGs are possible at BNA/MQY/CSV and may need further adjustment in later TAF cycles. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Bedford-Clay- Davidson-Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall- Maury-Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Sep 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A good portion of the mid state will experienced between two to three inches, with locally higher amounts of around five inches, of rainfall today. Heavy rainfall could fall within a short period of time causing flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Currently, the greatest rainfall amounts associated the remants of Tropical Storm Sally will be across southeastern portions of the mid state region later this work week where two to four inches of rainfall could be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Sep 13, 10:54 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLASH FLOOD 1 SSW LA VERGNE 35.99N 86.58W
09/13/2020 RUTHERFORD TN TRAINED SPOTTER
SIGNIFICANT FLASH FLOODING HAS MOVED AND FLIPPED
SHIPPING CONTAINERS UP TO BRIDGESTONE PKWY.
&&
EVENT NUMBER OHX2000539
MR3Local storm report, Sep 13, 10:57 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD 1 SSE ANTIOCH 36.05N 86.67W
09/13/2020 DAVIDSON TN DEPT OF HIGHWAYS
I-24 CLOSED AT BELL RD DUE TO WATER OVER THE
INTERSTATE.
&&
EVENT NUMBER OHX2000540
MR3Local storm report, Sep 13, 11:06 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD HENDERSONVILLE 36.29N 86.60W
09/13/2020 SUMNER TN TRAINED SPOTTER
OLD SHACKLE ISLAND RD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER OHX2000541
MR3Local storm report, Sep 13, 11:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD 2 N GALLATIN 36.41N 86.45W
09/13/2020 SUMNER TN BROADCAST MEDIA
WATER OVER THE ROAD AND APPROACHING HOUSES AT SANTA
MONICA BLVD AND HOLLYWOOD BLVD.
&&
EVENT NUMBER OHX2000542
MR3Local storm report, Sep 13, 11:34 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD 4 SSW MOUNT PLEASANT 35.50N 87.22W
09/13/2020 MAURY TN EMERGENCY MNGR
MULTIPLE WATER RESCUES FROM HOMES AT WEST SHEEPNECK RD
AND LAWRENCEBURG HWY.
&&
EVENT NUMBER OHX2000543
MR3Local storm report, Sep 13, 11:36 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1136 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD COLUMBIA 35.62N 87.05W
09/13/2020 MAURY TN EMERGENCY MNGR
MULTIPLE ROADS FLOODED AND CLOSED IN COLUMBIA.
&&
EVENT NUMBER OHX2000544
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:07 AM CDT | Flash Flood Watch | OHX | Bedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more | 13 hr |
| Sep 13, 6:28 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Sep 13, 7:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 6 hr |
| Sep 13, 7:37 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 113 min |
| Sep 13, 8:26 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Sep 13, 9:16 AM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 119 min |
| Sep 13, 9:51 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 8 hr |
| Sep 13, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner, Trousdale | 3 hr |
| Sep 13, 10:29 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 7 hr |
| Sep 13, 10:42 AM CDT | River Flood Warning | OHX | Davidson | 13 hr |
| Sep 13, 11:19 AM CDT | River Flood Warning | OHX | Davidson | 14 hr |
| Sep 13, 11:50 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 4 hr |
| Sep 13, 3:09 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.